Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


painful swelling bilateral anklessudden onset
Mar 16, 2010

my husband , age 48, has been HIV/AIDS since 1991. Onset of right ankle swelling and pain x 1 week, followed by swelling of left ankle with same pain. He does have neuropathy history, and in 1997 had arteritis in both ankles. (his cd4 count then was less than 200, it is now over 400). Are there HIV related arthritis SX, or med related sx that can cause this? He does have High Bloodpressure history. He currently takes Isentress, Intellence, and Truvada. His viral load is not detectable.He also is chronic Hep B, last viral load undetectable. (he was a health care worker stuck with a needle in 1991 from a dying AIDS patient) THANK- YOU

Response from Dr. Henry

Swelling in ankles would raise concern about kidney, cardiac, liver, or pelvic related problems. Blood clots in legs/pelvis or pressure from scarring or something else can also cause such swelling. Old arteritis or neuropathy may predispose to delayed return of venous or lymph flow from lower extremities that can then be worsened by a new process. I recommend a clinical evaluation. Neither his HIV meds or HIV are common isolated causes of such swelling though the tenofovir in the Truvada can aggravate or trigger kidney problems in some patients. KH



Previous
Numb tongue
Next
truvada rash- how bad to switch

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement